Advertisement

Acta Mathematica Vietnamica

, Volume 43, Issue 1, pp 155–174 | Cite as

On the Solution Existence of Nonconvex Quadratic Programming Problems in Hilbert Spaces

  • Vu Van Dong
  • Nguyen Nang Tam
Article

Abstract

We propose conditions for the existence of solutions for nonconvex quadratic programming problems whose constraint set is defined by finitely many convex linear-quadratic inequalities in Hilbert spaces. In order to obtain our results, we use either properties of the Legendre form or properties of compact operators with closed range. The results are established without requesting the convexity of the objective function or the compactness of the constraint set. As a special case, we obtain some on the existence of solutions results for the quadratic programming problems under linear constraints in Hilbert spaces.

Keywords

Quadratic program in Hilbert spaces Convex quadratic constraints Solution existence Legendre form Recession cone Compact operator with closed range 

Mathematics Subject Classification (2010)

90C20 90C26 90C30 

Notes

Acknowledgements

This research is funded by Vietnam National Foundation for Science and Technology Development (NAFOSTED) under grant number 101.01-2014.39. The authors would like to thank Prof. N. D. Yen for valuable remarks and suggestions. The authors would like to express our sincere thanks to the anonymous referees and editors for insightful comments and useful suggestions.

References

  1. 1.
    Belousov, E.G.: Introduction to Convex Analysis and Integer Programming. Moscow University Publisher, Moscow (1977)zbMATHGoogle Scholar
  2. 2.
    Belousov, E.G., Klatte, D.: A Frank-Wolfe type theorem for convex polynomial programs. Comput. Optim. Appl. 22, 37–48 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bertsekas, D.P., Tseng, P.: Set intersection theorems and existence of optimal solutions. Math. Program. 110, 287–314 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Blum, E., Oettli, W.: Direct proof of the existence theorem in quadratic programming. Oper. Res. 20, 165–167 (1972)CrossRefzbMATHGoogle Scholar
  5. 5.
    Bonnans, J.F., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer (2000)Google Scholar
  6. 6.
    Borwein, J.M.: Necessary and sufficient conditions for quadratic minimality. Numer. Funct. Anal. Appl. 5, 127–140 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Dong, V.V., Tam, N.N.: On the solution existence for convex quadratic programming problems in Hilbert spaces. Taiwanese J. Math. 20(6), 1417–1436 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Eaves, B.C.: On quadratic programming. Manag. Sci. 17, 698–711 (1971)CrossRefzbMATHGoogle Scholar
  9. 9.
    Frank, M., Wolfe, P.: An algorithm for quadratic programming. Naval Res. Logist. Quarter. 3, 95–110 (1956)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Hestenes, M.R.: Applications of the theory of quadratic forms in Hilbert space to the calculus of variations. Pac. J. Math. 1, 525–581 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hauser, R.: The S-Procedure via dual cone calculus. arXiv:1305.2444 (2013)
  12. 12.
    Ioffe, A.D., Tihomirov, V.M.: Theory of Extremal Problems. North-Holand Publishing Company, Amsterdam-New York-Oxford (1979)zbMATHGoogle Scholar
  13. 13.
    Kim, D.S., Tam, N.N., Yen, N.D.: Solution existence and stability of quadratically constrained convex quadratic programs. Optim. Lett. 6, 363–373 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Kurdila, A.J., Zabarankin, M.: Convex Functional Analysis. Birkhauser Verlag (2005)Google Scholar
  15. 15.
    Luenberger, D.G.: Optimization by Vector Space Methods. Wiley, New York-London-Sydney-Toronto (1969)zbMATHGoogle Scholar
  16. 16.
    Luo, Z.Q., Zhang, S.: On extensions of the Frank-Wolfe theorems. Comput. Optim. Appl. 13, 87–110 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Schochetman, I.E., Smith, R.L., Tsui, S.K.: Solution existence for infinite quadratic programming. Technical Report 97–10 (1997)Google Scholar
  18. 18.
    Semple, J.: Infinite positive-definite quadratic programming in a Hilbert space. J. Optim. Theory Appl. 88, 743–749 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Rudin, W.: Functional Analysis. McGraw-Hill Inc (1991)Google Scholar
  20. 20.
    Yakubovich, V.A.: Nonconvex optimization problem: The infinite-horizon linear-quadratic control problem with quadratic constraints. Sys. Control Lett. 19, 13–22 (1992)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Nature Singapore Pte Ltd. 2017

Authors and Affiliations

  1. 1.Phuc Yen College of IndustryPhucyenVietnam
  2. 2.Hanoi Pedagogical Institute 2HanoiVietnam

Personalised recommendations